Arizona, 2012Flash Flooding in Arizona, August 16, 2012
August 16, 2012 · NWS PSR · 2 events in 1 county or zone
Scattered thunderstorms developed across the northern portion of the greater Phoenix metropolitan area during the evening hours on August 16th. The storms produced locally heavy rainfall with rain rates well in excess of one inch per hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the northern portion of the greater Phoenix metropolitan area during the evening hours on August 16th. The storms produced locally heavy rainfall with rain rates well in excess of one inch per hour. The heavy rain led to episodes of flash flooding, which affected the towns of Surprise and Circle City. The flooding led to water across area roads, which promted a number of swift water rescues in the west valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 16, 7:30 PM MST, 2 hours earlier.
Area forecast discussion, Aug 16, 7:30 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
730 PM MST THU AUG 16 2012
.SYNOPSIS...
AN INCREASE IN MONSOON MOISTURE WILL ALLOW FOR A DAILY CHANCE OF
SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK WITH BEST CHANCES THE
REST OF TODAY AND FRIDAY. WITH THE INCREASE IN MOISTURE...COOLER
TEMPERATURES ARE EXPECTED...BUT LIKELY REMAIN NEAR OR ABOVE THE 100
DEGREE MARK THROUGH NEXT WEEK.
&&
.DISCUSSION...
COMPLEX ARRAY OF OUTFLOW BOUNDARIES AND GRAVITY WAVES COMBINED WITH
SUBTLE FORCING MECHANISMS AND MARGINALLY CAPPED INSTABILITY MAKES
FOR A DIFFICULT FORECAST THROUGH THE NEXT 24 HOURS. SEVERAL DISTINCT
SHORTWAVES AND AN ASSOCIATED SWLY JET STREAK HAS LIFTED THROUGH SERN
CALIFORNIA WITH THE BEST DYNAMICAL LIFT AND DIFFLUENCE FOCUSED
TOWARDS FAR SOUTHERN NEVADA. MEANWHILE PER WV IMAGERY...A LARGER
SOUTHWARD MOVING GRAVITY WAVE HELPED TRIGGER DEEP CONVECTION OVER
FAR SOUTHERN ARIZONA/NRN MEXICO EARLIER IN THE AFTERNOON...WHICH IN
TURN FORCED ITS OWN OUTFLOW BOUNDARY COLLIDING WITH OTHER BOUNDARIES
TO SPUR THUNDERSTORMS OVER YUMA/LA PAZ COUNTIES. ELSEWHERE...AN
ORGANIZED CONVECTIVE LINE THROUGH THE FLAGSTAFF REGION HAS PUSHED
SOUTH AND WEST OVER THE MOGOLLON RIM...WITH THE STRONGEST PUSH TO
THE WEST TOWARDS THE COLORADO RIVER.
00Z SOUNDING DATA INDICATES SUFFICIENT MOISTURE PROFILES THROUGH THE
COLUMN...WITH WELL MIXED 13-14 G/KG IN THE BOUNDARY LAYER YIELDING
MLCAPES ABOVE 1500 J/KG AT LOWER ELEVATIONS. HOWEVER...SIGNIFICANT
INHIBITION EXISTS IN THE 800-700MB LAYER CAPPING MORE WIDESPREAD
DEEP CONVECTION. THUS...IT WILL FALL ON LARGER SCALE FORCING (NOT
YET PARTICULARLY STRONG) AND DEEP OUTFLOWS FOR FORCED ASCENT OF SFC
PARCELS. BEST COMBINATION OF THESE MECHANISMS APPEARS TO ALIGN OVER
LA PAZ AND NORTHERN/NORTHWEST MARICOPA COUNTIES WHERE THE MOST
ROBUST STORMS HAVE ALREADY BEEN NOTED. GROWING CONVECTION OVER
SOUTHERN GILA COUNTY MAY ALSO BECOME A PLAYER THIS EVENING...THOUGH
IT STILL REMAINS UNCERTAIN WHETHER OUTFLOW CAN WORK FAR ENOUGH WEST
TO LOWER ELEVATION TO ERODE THE CAPPING LAYER. ALL TOLD...GREATEST
IMPACT THREAT THROUGH THE EVENING WILL BE LOCALLY HEAVY RAINFALL
GIVEN THE ANOMALOUSLY HIGH PWATS. WILL MAKE SOME SMALL ADJUSTMENTS
TO POP GRIDS REFLECTING RECENT TRENDS...AS WELL AS MAKE SOME
INCREASE TO POP/WX INTO FRIDAY MORNING...WHERE MODELS HAVE
CONTINUED TO HINT AT PERSISTENT CLOUD COVER AND LIGHT SCT SHOWERS
THROUGH MUCH OF THE MORNING HOURS.
&&
.PREVIOUS DISCUSSION...
A POTENTIALLY ACTIVE MONSOON DAY MAY TURN OUT TO BE LESS ACTIVE THEN
PREVIOUSLY THOUGHT DUE TO THE LACK OF SUFFICIENT HEATING. AMPLE
MOISTURE IS NOW IN PLACE WITH PRECIPITABLE WATER VALUES IN A RANGE
OF 1.6 TO 2.2 INCHES WITH THE GREATEST MOISTURE AVAILABLE OVER THE
YUMA AREA. AREA OF SHOWERS AND ISOLATED THUNDERSTORMS IN SOUTHEAST
CALIFORNIA IS SLOWLY WEAKENING AND MOVING TO THE NORTHWEST AND
EXPECTING THESE STORMS TO NOT LAST THROUGH THE AFTERNOON. THESE
STORMS FIRED ALONG A MOISTURE GRADIENT WITH A WEAK INVERTED TROUGH
AND 30 KNOT 300MB JET SUPPORT. THE LACK SURFACE HEATING SHOULD
LIMIT STORM COVERAGE...BUT HEAVY RAINFALL WILL REMAIN A THREAT DUE
TO SLOW MOVING STORMS. AREAS ACROSS SOUTHERN ARIZONA ARE SLOWLY
SEEING SOME STORMS FIRE WHERE BREAKS IN THE CLOUDS LASTED LONG
ENOUGH TO DESTABILIZE THE ATMOSPHERE. TWO MCVS CAN BEEN SEEN ON
SATELLITE/RADAR...ONE OVER PIMA COUNTY AND ONE OVER PINAL COUNTY.
THE PIMA COUNTY MCV IS SUPPORTING SOME DEVELOPING STORMS WHERE THERE
WAS ENOUGH EARLIER SUNSHINE. THESE STORMS WILL LIKELY IMPACT AREAS
ACROSS SOUTHERN MARICOPA COUNTY AND INTO YUMA COUNTY LATER THIS
AFTERNOON. THE PINAL COUNTY MCV IS ENTRENCHED IN CLOUDINESS AND IT/S
DOUBTFUL WHETHER IT WILL HAVE ANY STORMS TO SUPPORT THIS AFTERNOON.
DUE TO THE VAST AMOUNTS OF CLOUD COVER...HAVE LOWERED POPS SLIGHTLY
FOR THIS AFTERNOON AND EVENING. SHOULD STILL SEE SOME STORMS
TODAY...BUT WILL PROBABLY BE MORE SCATTERED AND MANY AREAS WILL STAY
DRY. TEMPERATURES HAVE STRUGGLED TODAY WITH MANY LOCALES BARELY
REACHING THE MIDDLE 90S. OVER THE NEXT DAY OR TWO...CLOUD COVER WILL
CONTINUE TO PLAGUE THE AREA WITH LITTLE DIURNAL SWING EXPECTED.
OVERNIGHT LOWS SHOULD BE IN THE MID 80S UNLESS WIDESPREAD RAINFALL
OCCURS AND HIGHS FRIDAY WILL LIKELY AGAIN BE BELOW 100 ACROSS THE
LOWER DESERTS.
LITTLE CHANGE IS EXPECTED INTO THE WEEKEND AS MONSOONAL MOISTURE
PERSISTS WHILE THE UPPER HIGH SHIFTS SOUTHWARD OVER NORTHERN MEXICO.
THIS WILL BRING NORTHWESTERLY UPPER FLOW...BUT LOW AND MID LEVEL
FLOW WILL CONTINUE TO BE OUT OF THE EAST. DIFFICULT TO PICK OUT A
DAY WHERE STORM CHANCES WILL BE HIGHER AS IT WILL DEPEND ON PREVIOUS
DAYS CONVECTION AND IF ANY SMALL WAVES THAT PASS THROUGH THE REGION.
UPPER LEVEL SUPPORT WILL DECREASE STARTING FRIDAY AS THE UPPER JET
LIFTS NORTH AND WEAKENS. POPS WILL GRADUALLY DECREASE FRIDAY INTO
THE WEEKEND WITH THE DECREASING UPPER SUPPORT AND SLIGHTLY DRIER AIR
ABOVE 500MB WORKING IN FROM THE NORTHWEST. SLIGHT CHANCE POPS WILL
GENERALLY BE THE RULE FOR THIS WEEKEND WITH CHANCE POPS OVER THE
HIGHER TERRAIN IN GILA COUNTY. THE TEMPERATURE FORECAST REMAINS A
TRICKY ONE DUE TO THE STORM CHANCES. HAVE LOWERED HIGHS SLIGHTLY ON
FRIDAY AND WITH LITTLE CHANCES SATURDAY AND SUNDAY. EXPECTING HIGHS
TO REMAIN BELOW NORMALS WITH A GRADUAL UPTICK IN TEMPERATURES
STARTING SUNDAY INTO EARLY NEXT WEEK UNDER EXPECTED DECREASING CLOUD
COVER.
NO MAJOR CHANGES SEEN THROUGH NEXT WEEK AS LONG RANGE MODELS ARE IN
DECENT AGREEMENT KEEPING THE UPPER RIDGE PARKED OVER THE DESERT
SOUTHWEST. MODELS CONTINUE TO SHOW A DECENT TROUGH PROGRESSING
THROUGH NORTHERN CALIFORNIA NEXT WEDNESDAY...BUT THEN RIDING AROUND
THE UPPER RIDGE INTO THE NORTHERN ROCKIES LATE NEXT WEEK. SHOULD SEE
STORMS CHANCES NEARLY EVERY DAY THROUGH LATE NEXT WEEK...BUT MODELS
SHOW NO SIGNIFICANT TROUGHS TO INDICATE ANY REALLY ACTIVE MONSOONAL
DAYS.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
AT 23Z...CONVECTION REMAINS WELL REMOVED FROM CNTRL ARIZONA AND
PHOENIX AREA TERMINALS...AND HAVE ALREADY PREVIOUSLY REMOVED VCTS
MENTION UNTIL LATER IN THE EVENING. STORMS SOUTH AND WEST OF KGBN
ARE SLOWLY PROPAGATING NORTHWEST...WHILE OUTFLOW FROM STORMS NORTH
OF THE MOGOLLON RIM SINKS SOUTH. ALTHOUGH INSTABILITY IS NOT
OVERWHELMING...MODELS SUGGEST CONVECTION FORMING IN THE VALLEY LATER
IN THE EVENING. OTHERWISE...HAVE ADDED A VCSH MENTION TOWARDS 12Z AS
UVV AND MIDLEVEL SATURATION SHOULD ALLOW FOR SCT SHOWERS. CONVECTION
MAY BE POSSIBLE LATE IN THE PERIOD FRIDAY AFTERNOON...HOWEVER
CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF PACKAGE.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
THUNDERSTORMS ACROSS THE INTERNATIONAL BORDER WERE STRUGGLING TO
MOVE NORTH...AND HAVE ONLY INCLUDED A BRIEF VCTS MENTION AT KIPL.
MORE LIKELY SCT SHOWERS WILL AFFECT SOUTHEAST CALIFORNIA LATER THIS
EVENING. WITH A MID/UPPER LEVEL BROKEN DECK PERSISTING INTO FRIDAY.
ADDITIONAL CONVECTION MAY BE POSSIBLE LATE IN THE PERIOD FRIDAY
AFTERNOON...HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF
PACKAGE.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
MONSOON MOISTURE WILL CONTINUE TO LINGER OVER THE REGION...KEEPING A
THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY...
MINIMUM RELATIVE HUMIDITIES WILL BE IN THE THIRTIES ACROSS THE
LOWER DESERTS AND NEAR 40 PERCENT ACROSS SOUTHERN GILA COUNTY. HIGH
TEMPERATURES WILL BE NEAR NORMAL THE ENTIRE PERIOD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...KUHLMAN/MO
AVIATION...MO
FIRE WEATHER...MCLANE
Hazardous weather outlook, Aug 16, 4:55 AM MST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
455 AM MST THU AUG 16 2012
AZZ020>023-025>028-CAZ031>033-171400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
455 AM MST THU AUG 16 2012 /455 AM PDT THU AUG 16 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE LOWER
DESERTS. THE PRIMARY HAZARDS ARE GUSTY WINDS...AREAS OF BLOWING
DUST...AND PERIODS OF HEAVY RAINFALL AND FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE
GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND CLOUD TO
GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ024-171400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
455 AM MST THU AUG 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH
FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE
GUSTY WINDS...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
CAZ030-171400-
JOSHUA TREE NATIONAL PARK-
455 AM PDT THU AUG 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH
FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE
GUSTY WINDS...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 16, 4:35 PM MST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST THU AUG 16 2012
CAZ033-170015-
IMPERIAL CA-
435 PM PDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 515 PM PDT
AT 430 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PLASTER CITY...MOVING NORTHWEST
AT 5 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 98 IN RURAL SOUTHWESTERN IMPERIAL COUNTY...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 3281 11585 3269 11568 3263 11574 3262 11596
3265 11602
TIME...MOT...LOC 2334Z 122DEG 6KT 3266 11581
MEYERSSpecial weather statement, Aug 16, 6:16 PM MST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
616 PM MST THU AUG 16 2012
AZZ021-022-170200-
LA PAZ AZ-MARICOPA AZ-
616 PM MST THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 700 PM MST
AT 612 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF SALOME...MOVING NORTHEAST
AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
TONOPAH...AND INTERSTATE 10 IN EASTERN LA PAZ AND WESTERN
MARICOPA COUNTIES...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3377 11317 3370 11309 3352 11286 3343 11287
3345 11357 3367 11365
TIME...MOT...LOC 0114Z 241DEG 19KT 3358 11337
MEYERSFlash Flood, Maricopa
- When
- August 16, 9:30 PM MST to 11:59 PM MST
- Where
- Maricopa County, 5.8 mi ESE of Wittmann to 5.82 mi NW of Beardsley
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 33.746, -112.438
Scattered thunderstorms developed across northern portions of Maricopa county during the evening hours on August 16th, and they produced locally heavy rain with rain rates in excess of one inch per hour. Radar and rain gage data indicated some locations picked up between one half and one and a half inches of rain, especially areas to the north of Surprise. The heavy rain led to excessive urban flooding, which transitioned into flash flooding. A Flash Flood Warning was not issued, however an Urban and Small Stream Flood Advisory was in effect as of 9 pm for portions of north central Maricopa county. As seen on a channel 15 television interview, significant street flooding occurred in portions of Surprise with water at least one foot deep in places. Ponded water approached several homes and actually flowed into the first floor of at least one home, causing significant damage. According to local law enforcement, multiple cars were washed off the road near Dale Lane and 170th Avenue. Rain falling north of the area caused washes to flow rapidly, and water from a flooding wash flowed over the road, trapping a number of drivers. Surprise fire Captain Kevin Spirlong indicated that there were multiple swift water rescues; rescue units had to pluck people from 8 vehicles. It took about 30 firefighters from 6 local agencies to get the residents from the wash which was located near 173rd Avenue and Dixieleta Road. The swift water rescues took place from around 10 pm to midnight. Surprise police spokesman Mark Ortega indicated that there was damage to some of the roads as a result of the flooding and the roads were going to be tested for safety. Fortunately, no injuries were reported as a result of the flash flooding.
Flash Flood, Maricopa
- When
- August 16, 9:45 PM MST to 11:00 PM MST
- Where
- Maricopa County, 3.71 mi ENE of Circle City to 3.99 mi NNE of Wittmann
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.840, -112.520
Scattered thunderstorms developed across northern portions of Maricopa county during the evening hours, and the storms generated locally heavy rainfall with rain rates in excess of one inch per hour. The heavy rain led to excessive urban flooding, which prompted the issuance of an Urban and Small Stream Flood Advisory at 9 pm for north central portions of Maricopa county, including the town of Circle City. According to local law enforcement, at about 945 pm water was reported to be rapidly running across the road at the intersection of 211th Avenue and Highway 74. This intersection is located 4 miles east of Circle City. Law enforcement also indicated that water was flowing over the road at 170th Avenue and Dixileta Road, about 6 miles northwest of Beardsley. This flooding occurred at about 950 pm. No injuries were reported as a result of the flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Kentucky, August 16, 20121 death · $27,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Illinois, August 16, 20122 injured · $3.7 million · 1 in hail · 26 events
- Hail and Damaging Winds in Tennessee, August 16 to 17, 20122 injured · $347,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Missouri, August 16, 20124 injured · $156,000 · 2 in hail · 35 events
- Flash Flooding and Debris Flow in California, August 16 to 17, 2012$2.0 million · 52 kt wind · 6 events
- Tornado and Flash Flooding in Utah, August 16 to 21, 2012$1.5 million · EF0 · 11 events
- Hail and Damaging Winds in Arkansas, August 16, 2012$157,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Arkansas, August 16, 2012$150,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Kentucky, August 16, 2012$105,000 · 56 kt wind · 11 events
- Hail and Damaging Winds in Iowa, August 16, 2012$64,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, August 16, 2012$35,000 · 70 kt wind · 12 events
- Flash Flooding and Hail in New Mexico, August 16, 2012$30,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397626, 397624.